Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 6, 2014, 2:34 PM MDT for Bingham County, Idaho. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 2:34 PM MDT (20:34 UTC)
- Expired
- Aug 6, 2014, 3:00 PM MDT
- In force
- 26 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.6 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
342 WUUS55 KPIH 062034 SVRPIH IDC011-062100- /O.NEW.KPIH.SV.W.0028.140806T2034Z-140806T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 234 PM MDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF BLACKFOOT... * UNTIL 300 PM MDT * AT 232 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLACKFOOT. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... ROSE AND BLACKFOOT... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4328 11237 4330 11220 4311 11225 4313 11243 TIME...MOT...LOC 2034Z 185DEG 2KT 4320 11232 $$ VALLE
2 follow-up statements
904 WWUS55 KPIH 062047 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 247 PM MDT WED AUG 6 2014 IDC011-062100- /O.CON.KPIH.SV.W.0028.000000T0000Z-140806T2100Z/ BINGHAM ID- 247 PM MDT WED AUG 6 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR CENTRAL BINGHAM COUNTY... AT 240 PM MDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLACKFOOT. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... ROSE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4328 11237 4330 11220 4311 11225 4313 11243 TIME...MOT...LOC 2047Z 185DEG 2KT 4321 11232 $$ GK
599 WWUS55 KPIH 062059 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 259 PM MDT WED AUG 6 2014 IDC011-062109- /O.EXP.KPIH.SV.W.0028.000000T0000Z-140806T2100Z/ BINGHAM ID- 259 PM MDT WED AUG 6 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BINGHAM COUNTY WILL EXPIRE AT 300 PM MDT... AT 259 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4328 11237 4330 11220 4311 11225 4313 11243 TIME...MOT...LOC 2059Z 185DEG 2KT 4322 11232 $$ GK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:54 PM MDT, 40 minutes earlier.
Area forecast discussion, Aug 6, 1:54 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MDT WED AUG 6 2014 .DISCUSSION...VERY MOIST LOW PRESSURE SYSTEM REMAINS CENTERED OVER THE TWIN FALLS AREA THIS AFTERNOON. A DEFORMATION ZONE EXTENDS NORTHEAST OF THE LOW...BANKED UP AGAINST THE CENTRAL MOUNTAINS. MODERATE TO HEAVY RAIN IS FALLING IN THIS ZONE WITH RAINFALL AMOUNTS UP TO AN INCH. SOUTH OF THE DEFORMATION ZONE...THUNDERSTORMS ARE DEVELOPING. AS WAS THE CASE YESTERDAY...THESE STORMS ARE PACKING HEAVY RAIN WITH AMOUNTS OF 1 TO 2 INCHES LIKELY IN THUNDERSTORMS. THE LOW WILL MOVE SLOWLY EAST TONIGHT AND BE OVER EASTERN IDAHO ON THURSDAY. TOMORROW LOOKS TO BE VERY MUCH A REPEAT OF TODAY...EXCEPT THE LOW WILL BE SHIFTED OVER THE SOUTHERN HIGHLANDS ON THURSDAY. IT WILL NOT EXIT THE REGION UNTIL FRIDAY. THEREFORE A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST IDAHO UNTIL THURSDAY NIGHT. SLIGHTLY DRIER AIR WILL WORK INTO THE REGION BEHIND THE LOW FOR FRIDAY AND BEYOND. HOWEVER THERE WILL STILL BE ISOLATED TO SCATTERED THUNDERSTORMS AROUND...ESPECIALLY IN THE MOUNTAINS. THINK THE FLASH FLOODING THREAT WILL BE OVER ON FRIDAY THOUGH. VALLE && .AVIATION...AN UPPER LEVEL LOW CENTERED JUST WEST OF TWIN FALLS IDAHO IS BRINGING WRAP AROUND MOISTURE TO OUR AREA PARTICULARLY FOR KBYI AND KSUN. EXPECT IFR/MVFR CONDITIONS FOR KBYI AND KSUN DURING PERIODS OF MODERATE AND HEAVY RAIN AND THUNDERSTORMS. KPIH AND KIDA WILL HAVE MOSTLY VICINITY SHOWERS AND THUNDERSTORMS THOUGH BRIEF SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACCOMPANIED WITH MVFR CIGS/VIS. EXPECT ANOTHER ROUND OF PRECIPITATION TOMORROW MORNING FOR ALL TAF SITES BRINGING MVFR/IFR CIGS/VIS. WYATT && .FIRE WEATHER...AN UPPER LEVEL LOW CENTERED JUST WEST OF TWIN FALLS IDAHO IS BRINGING HIGH AMOUNTS OF WRAP-AROUND MOISTURE TO OUR AREA. EXPECT NUMEROUS SHOWERS AND WIDELY SCATTERED TO SCATTERED THUNDERSTORMS THIS AFTERNOON. EXPECT WIDESPREAD PRECIPITATION AND ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THURSDAY AND TO AN LESSER EXTENT ON FRIDAY. TEMPERATURES WILL REMAIN WELL BELOW NORMAL AND HUMIDITY ON THE HIGH SIDE THROUGH FRIDAY. TEMPERATURES RETURN TO NEAR TO SLIGHTLY BELOW NORMAL OVER THE WEEKEND. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING IDZ017>025-031-032. &&
In the hours before
Local storm report, Aug 6, 11:51 AM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1151 AM MDT WED AUG 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FUNNEL CLOUD 4 NW AMERICAN FALLS 42.82N 112.91W
08/06/2014 POWER ID LAW ENFORCEMENT
BRIEF FUNNEL CLOUD SPOTTED NEAR PLEASANT VALLEY RD.
&&
EPLocal storm report, Aug 6, 1:56 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT WED AUG 6 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HEAVY RAIN 7 S MACKS INN 44.39N 111.31W
08/06/2014 U0.00 INCH FREMONT ID PUBLIC
3 HOUR HEAVY RAIN ACCUMULATION FROM APPROX.
1045 TO 145 P.M STANDING WATER MOST
EVERYWHERE AT THE ISLAND PARK BOY SCOUT
CAMP. WATER IS APPROACHING DOOR WAYS OF
CABINS. HEAVY RAIN DURATION 3 HOURS.
&&
NWS POCATELLO ID
IRIS SYSTEMThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:48 PM MDT | Areal Flood Advisory | PIH | Bannock, Bear Lake, Caribou, Franklin, Oneida | 3 hr |
| Aug 5, 6:52 PM MDT | Special Weather Statement | PIH | Camas | 38 min |
| Aug 5, 7:56 PM MDT | Special Weather Statement | PIH | Camas | 49 min |
| Aug 5, 8:39 PM MDT | Special Weather Statement | PIH | Lincoln | 51 min |
| Aug 5, 9:16 PM MDT | Special Weather Statement | PIH | Power | 59 min |
| Aug 5, 11:43 PM MDT | Areal Flood Advisory | PIH | Cassia | 6 hr |
| Aug 5, 11:56 PM MDT | Areal Flood Advisory | PIH | Lincoln | 6 hr |
| Aug 6, 9:09 AM MDT | Areal Flood Advisory | PIH | Bingham, Blaine, Bonneville, Butte, Clark, Fremont and 1 more | 3 hr |
| Aug 6, 10:37 AM MDT | Areal Flood Advisory | PIH | Blaine, Cassia, Lincoln, Minidoka, Power | 3 hr |
| Aug 6, 11:55 AM MDT | Flash Flood Warning | PIH | Bingham, Power | 2 hr |
| Aug 6, 12:17 PM MDT | Areal Flood Advisory | PIH | Clark, Fremont | 3 hr |
| Aug 6, 1:13 PM MDT | Flash Flood Warning | PIH | Bingham, Blaine, Butte, Minidoka, Power | 2 hr |
| Aug 6, 1:23 PM MDT | Flash Flood Warning | PIH | Blaine | 6 hr |
| Aug 6, 1:46 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 44 min |
| Aug 6, 2:52 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 113 min |
| Aug 6, 3:32 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Power | 4 hr |
| Aug 6, 4:19 PM MDT | Special Weather Statement | PIH | Teton | 56 min |
| Aug 6, 4:25 PM MDT | Special Weather Statement | PIH | Jefferson, Madison | 65 min |
| Aug 6, 4:38 PM MDT | Special Weather Statement | PIH | Bonneville | 52 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.